Hail, Roseau
- When
- June 5, 3:35 PM CST
- Where
- Roseau County, 6 mi ESE of Warroad
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 48.867, -95.200
3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Jun 5, 2:35 PM CST, 1 hour earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 335 PM CDT SAT JUN 5 2004 WILL BE ISSUING FLOOD WATCH FOR TONIGHT ALONG AND NORTH OF A COOPERSTOWN TO MAYVILLE TO CROOKSTON TO WASKISH LINE LOOKING AT 18Z MESO-ETA IS SLIGHTLY SLOWER WITH BOUNDARY OVERNIGHT AND CONTINUES WITH A 65KT 850MB JET. PRECIPITABLE WATERS RISE TO 1.75 INCHES AND CONTINUES TO FUEL CONVECTION THROUGHOUT THE NIGHT NORTH OF SURGING WARMFRONT. CONVECTION ALREADY ONGOING IN DVL BASIN AND WILL CONTINUE OVERNIGHT AND INCREASE IN COVERAGE AND INTENSITY AND DEVELOP EAST THIS EVENING. WITH GROUND SATURATED OVER MUCH OF NORTHERN AREAS...WILL GO AHEAD WITH FLOOD WATCH TONIGHT. BIGGEST THREAT AREA WILL BE IN DVL BASIN ACROSS TO HALLOCK THEN TO ROSEAU AREA...BUT MESO-ETA KEEPS PERSISTENT CONVECTION INTO THE GFK AREA FROM AROUND 00Z UNTIL 09Z WHICH COULD ALSO CAUSE PROBLEMS HERE. WILL ISSUE FFA...NEW ZONES AND GRIDS SHORTLY. PREVIOUS DISCUSSION BELOW. DISREGARD MENTION OF NO FLOOD WATCH IN VERBAGE BELOW AS WILL BE ISSUING FLOOD WATCH TONIGHT. ------------------------------------------------------------------ MAIN CHALLENGE WILL BE LIKELY SEVERE EPISODE THIS EVENING THROUGH TONIGHT .SHORT TERM... SFC COLD FRONT MOVING QUICKLY EAST INTO WESTERN ND AHEAD OF POTENT SHORTWAVE IN MT. MAIN WARMFRONT IS IN CENTRAL SD WITH ANOTHER BOUNDARY NEAR CANADIAN BORDER. 60 DEWPOINTS ARE ADVECTING NORTHWARD INTO WARM SECTOR IN WESTERN ND...AND EXPECT THUNDERSTORMS TO DEVELOP NEAR BOUNDARY RAPIDLY BY MID/LATE AFTERNOON ONCE CAP ERODES AROUND 21Z. MODELS IN GOOD AGREEMENT THROUGH 24HR...WITH ETA FASTER PUSHING BOUNDARY THROUGH THEREAFTER. GFS IS A BIT SLOWER AND PREFER THIS SLIGHTLY SLOWER SOLUTION AND WILL FOLLOW BUT SPEED UP BOUNDARY A BIT. FOR TONIGHT...SFC BOUNDARY WILL MOVE INTO THE VALLEY BY 12Z. STRONG 850MB JET PROGGED BETWEEN 50 AND 60KT BY 06Z...ALONG WITH STRONG DEEP LAYERED SHEAR AND PRECIPITABLE WATERS AROUND 1.60 INCHES. SHOWALTERS DROP TO AROUND -4C IN MOST AREAS AS WELL...SO EXPECT A SEVERE MCS WITH POSSIBLE BOW ECHOES AS 55-70KT WIND MAX NEAR 500MB OVERSPREADS REGION FROM WEST TO EAST DURING THE NIGHT. THEREFORE...WILL MENTION OCCASIONAL THUNDER NORTH AND LIKELY IN SOUTH...WITH NORTHERN AREAS SEEING BETTER MOISTURE CONVERGENCE WITH NOSE AND LEFT EXIT REGION OF LOW LEVEL JET. ANY THUNDERSTORMS WILL DROP HEAVY RAIN...BUT VERY PROGRESSIVE NATURE OF SYSTEM SHOULD PRECLUDE ANY WIDEPSREAD FLOODING PROBLEMS WITH 1HR FLASH FLOOD GUIDANCE FOR MOST AREAS GREATER THAN 2 INCHES. NORTHERN AREAS WILL NEED TO BE MONITORED THOUGH IF ANY TRAINING ECHOES DO DEVELOP NEAR WARMFRONT HERE...SO CAN/T RULE OUT SOME LOCALIZED FLOODING PROBLEMS. WILL MENTION SEVERE WORDING ALONG WITH HEAVY RAIN IN ZONES. WINDS WILL ALSO BE QUITE STRONG THROUGH THE EVENING AND WILL KEEP ADVISORY IN PLACE THROUGH 03Z FROM VALLEY WEST. SOME DECOUPLING SHOULD KEEP WINDS BELOW ADVISORY CRITERIA FURTHER EAST BUT EVENING SHIFT WILL HAVE TO WATCH THIS AS WELL. ON MONDAY...BOUNDARY PUSHES INTO EASTERN AREAS BY LATE AFTERNOON...THEN JUST EAST OF REGION MONDAY NIGHT. WITH DEGREE OF INSTABILITY IN EASTERN AREAS ALONG AND NORTH OF BOUNDARY...SOME STORMS WILL LIKELY BE SEVERE MONDAY AFTERNOON INTO THE EVENING IF BOUNDARY MOVES A LITTLE SLOWER THAN EXPECTED. CONVECTION WILL SHIFT EAST OF AREA BY LATE MONDAY NIGHT...AS HIGH PRESSURE NOSES IN WITH ZONAL FLOW ALOFT. ON TUESDAY AND WEDNESDAY...COOLER AND DRIER AIR FILTER INTO THE REGION AS HIGH PRESSURE FROM NORTH BRINGS IN MUCH COOLER AIR. 850MB TEMPS COOL TO AROUND +5C...SO WILL HAVE TO LOWER TEMPS QUITE A BIT AND BRING THEM BELOW NORMAL. WILL ALSO BE OPTIMISTIC AND NOT MENTION ANY PRECIP...WITH EYES TURNING TO NEXT SYSTEM FOR THU/FRI. .LONG TERM... THURS THRU SUN...AN UPPER LEVEL LOW PARKED OVER THE INTER-MOUNTAIN WEST FINALLY BEGINS TO WEAKEN AND LIFT OUT ON THURSDAY. AS IT DOES SO...YET ANOTHER ROUND OF POTENTIAL SEVERE WX/HEAVY RAIN IS POSSIBLE ACROSS THE REGION. RAIN MAY LINGER INTO FRIDAY AS THE LOW PASSES BY. HIGH PRESSURE TRIES TO TAKE OVER BEHIND THE DEPARTING SYSTEM JUST IN TIME FOR THE WEEKEND. THE CONSENSUS FOR NOW IS TO STICK WITH COOLER THAN NORMAL TEMPS AND DRY CONDITIONS FOR THE WEEKEND. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...WIND ADVISORY ALL COUNTIES UNTIL 03Z. FLOOD WATCH UNTIL TONIGHT ALONG AND NORTH OF A COOPERSTOWN TO MAYVILLE LINE. MN...WIND ADVISORY FOR KITTSON...WEST MARSHALL...WEST POLK...NORMAN...CLAY AND WILKIN COUNTIES UNTIL 03Z. FLOOD WATCH TONIGHT ALONG AND NORTH OF A CROOKSTON TO WASKISH LINE. && NOTE...EFFECTIVE 1200 UTC JUNE 8TH THE AWIPS PRODUCT IDENTIFIER /PID/ FOR THE AREA FORECAST DISCUSSION ISSUED BY WFO EASTERN NORTH DAKOTA/GRAND FORKS WILL CHANGE FROM BISAFDFAR TO BISAFDFGF. THE WMO CODE WILL REMAIN FXUS63 KFGF. KELLENBENZ/JCA
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 637 AM CDT SAT JUN 5 2004 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-051436- BARNES-BENSON-CASS-CAVALIER-CLAY-EAST BECKER-EAST MARSHALL- EAST OTTER TAIL-EAST POLK-EASTERN WALSH COUNTY-EDDY-GRAND FORKS- GRANT-GRIGGS-HUBBARD-KITTSON-LAKE OF THE WOODS-MAHNOMEN-NELSON- NORMAN-NORTH BELTRAMI-NORTH CLEARWATER-PEMBINA-PENNINGTON-RAMSEY- RANSOM-RED LAKE-RICHLAND-ROSEAU-SARGENT-SOUTH BELTRAMI- SOUTH CLEARWATER-STEELE-TOWNER-TRAILL-WADENA-WEST BECKER- WEST MARSHALL-WEST OTTER TAIL-WEST POLK-WESTERN WALSH COUNTY-WILKIN- 637 AM CDT SAT JUN 5 2004 ...A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER PARTS OF NORTHWEST AND WEST CENTRAL MINNESOTA LATER THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER PORTIONS OF NORTHWEST AND WEST CENTRAL MINNESOTA LATER THIS AFTERNOON INTO EARLY EVENING. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREATS. THUNDERSTORMS WILL WEAKEN THIS MORNING...POSSIBLY REDEVELOPING AFTER 2 PM THIS AFTERNOON. THE FAVORED AREA FOR SEVERE THUNDERSTORMS WILL BE ALONG AND EAST OF A LINE FROM ROSEAU TO DETROIT LAKES AND ELBOW LAKE. IN ADDITION TO THE THREAT OF HAIL AND WIND LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE. THE THREAT FOR SEVERE WEATHER SHOULD END AFTER 7 PM CDT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY UNSETTLED WEATHER WILL CONTINUE THROUGH THE PERIOD. A SOUTHWEST FLOW IN THE UPPER ATMOSPHERE AND PERSISTENT SURFACE LOW PRESSURE OVER THE REGION WILL RESULT IN THE CONTINUED THREAT FOR STRONG THUNDERSTORMS ALONG WITH AREAS OF HEAVY RAIN. THE NEXT CHANCE FOR THUNDERSTORMS WILL BE SUNDAY NIGHT MAINLY ALONG AND NORTH OF A LINE FROM VALLEY CITY TO FARGO AND ROSEAU. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EARLY EVENING OVER NORTHWEST AND WEST CENTRAL MINNESOTA. VOELKER
The Fargo/Grand Forks radar (KMVX), 217 km away, was scanning. The volume nearest the first event began at 21:36 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2004Every state in 2004This day in weather historyWarnings in Minnesota, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5409362, 5409363, 5409364.